2 doctors weighed in:

I am taking k-tab for my potassium. Is there a reason I might not be absorbing or digesting it?

2 doctors weighed in
Dr. Jack Rubin
Internal Medicine - Nephrology & Dialysis
1 doctor agrees

In brief: Causes of low K

Normally, people have no problems absorbing potassium (k) from their GI tract.
A low k level can be due to, diuretics, most commonly. Kidney transplant patients can also have low k levels as well as those with a distal renal tubular acidosis and a low magnesium level. Patients with conn's syndrome and leukemia can also have low k levels as well as those with diarrhea and vomiting.

In brief: Causes of low K

Normally, people have no problems absorbing potassium (k) from their GI tract.
A low k level can be due to, diuretics, most commonly. Kidney transplant patients can also have low k levels as well as those with a distal renal tubular acidosis and a low magnesium level. Patients with conn's syndrome and leukemia can also have low k levels as well as those with diarrhea and vomiting.
Dr. Jack Rubin
Dr. Jack Rubin
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified,
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors